Florida, 2025

Flood in Florida, August 29, 2025

August 29, 2025 · NWS MFL · 1 event in 1 county or zone

A trough of low pressure over the eastern United States, ample moisture over South Florida, and diurnally-driven sea breezes created an environment where strong thunderstorms developed over portions of Southeast Florida on August 29, 2025.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

A trough of low pressure over the eastern United States, ample moisture over South Florida, and diurnally-driven sea breezes created an environment where strong thunderstorms developed over portions of Southeast Florida on August 29, 2025.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 29, 11:51 AM EST, 4 hours 28 minutes earlier. Its key messages:

  • Updated at 1250 PM EDT Fri Aug 29 2025
  • Heavy rainfall is forecast for the metro areas of South Florida each afternoon over the next several days. Localized higher rainfall amounts over a short period of time may result in urban flooding.
  • Scattered to numerous thunderstorms over the next several days may produce frequent to excessive cloud to ground lighting, gusty winds, and small hail. While the greatest coverage of storm activity should be during the afternoon hours, timing may vary from day to day.
Area forecast discussion, Aug 29, 11:51 AM EST, 4 hours 28 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1251 PM EDT Fri Aug 29 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1250 PM EDT Fri Aug 29 2025

 - Heavy rainfall is forecast for the metro areas of South Florida
   each afternoon over the next several days. Localized higher
   rainfall amounts over a short period of time may result in
   urban flooding.

 - Scattered to numerous thunderstorms over the next several days
   may produce frequent to excessive cloud to ground lighting,
   gusty winds, and small hail. While the greatest coverage of
   storm activity should be during the afternoon hours, timing may
   vary from day to day.

&&

.SHORT TERM...
(Today through Saturday)
Issued at 131 AM EDT Fri Aug 29 2025

One last rinse and repeat type day under this current pattern is
expected today as the deep trough covering much of southeastern
Canada and the Eastern Seaboard of the U.S. continues to dig further
southwards. Nevertheless, latest analysis and ensembles do not have
the trough axis pushing into South Florida until later Friday night
and into Saturday. Thus, expect today to be more redundant from the
last few days with convection being once again driven by diurnal
heating and the development of the afternoon sea breezes that push
inland from both coasts, as well as any outflow boundaries.
Strongest storms will be expected over the interior sections of the
region as this will be where convergence is maximized. Primary
hazards from storms will be potential for some strong wind gusts
with the stronger storm cores as well as heavy downpours.

Heading into Saturday, a more active pattern begins to set itself up
as the large scale trough axis will extend down into southern
Florida. This will result in consistent positive vorticity impulses
advecting across the area, providing a source of lift for the
abundant moisture in place (PWATs of 1.8-2.2+ inches). In addition,
a surface low is expected to develop across the northeastern Gulf.
with a frontal boundary in northern Florida that helps keep the
moisture pooled in Central and South Florida. The end result will be
the potential for increasing widespread coverage of showers and
thunderstorms. 24-hour QPF for Saturday is expected to be 0.5-1.5"
or so for most of South Florida with highest amounts for the east
coast metro areas. The 90th percentile (reasonable worst case and a
10% chance of exceedance) is pretty similar with no more than 1.5-2"
region-wide. Therefore, while the overall hydrologic threat is not
extremely high, given the pattern setup there will still be chances
for isolated localized pockets of flooding, especially since most of
the rainfall is anticipated for the east coast metro areas which
are more susceptible to flooding.

High temperatures for Friday and Saturday are expected in the low to
mid 90s with lows Friday night ranging from the low 70s around the
Lake O region to the mid and upper 70s for the coastlines and metro
areas.

&&

.LONG TERM...
(Saturday night through Thursday)
Issued at 131 AM EDT Fri Aug 29 2025

The large synoptic trough encompassing most of the central and
eastern U.S. will be the primary driver in a much more active
pattern setting up for South Florida for the second half of the
weekend and extending into the middle of next week. This mammoth
trough will provide plenty of forcing for ascent and instability
during the long term period, and a stationary frontal boundary is
also expected to linger in northern and central Florida which will
meander at times. However, the presence of this stagnant boundary
will keep abundant moisture (PWATs in excess of 2.0") pooled across
the region. We will also see an area of surface low pressure set up
over the northeastern Gulf and expanding over the Florida Peninsula
and into the western Atlantic.

Overall, this setup creates a much more consistently active pattern
than we have seen for a lot of the summer. The biggest concern is
going to be hydro related as repeated rounds of heavy rainfall each
day will increase the risk for flooding, as well as training storms
and pockets of heavy steady rain. 24-hour QPF each day through
Monday is currently forecast at 0.5-2.0", with 90th percentile (a
reasonable worst case scenario) values generally in the 2-3" range.
This may not seem like a major problem on the surface, but when you
add in the fact that this will be repeated daily it will not take as
much rain to cause flooding issues. Current 5-day rainfall potential
for a reasonable worst case is currently 8-10+". Furthermore, the
fact that the 90th percentile shows widespread 2-3" daily shows
how primed the atmosphere is with moisture that localized pockets
of significantly higher rainfall are certainly possible. We will
continue to assess the situation in each forecast package with the
latest information provided as it is received and analyzed.

Temperatures during the extended period will start to decrease
slightly as we are looking at an increase in rain coverage and cloud
cover. High temperatures are expected in the upper 80s to low 90s
each day. Overnight lows will range from the low to mid 70s for the
Lake O and interior regions to the upper 70s for the coasts.

&&

.AVIATION...
(18Z TAFS)
Issued at 1250 PM EDT Fri Aug 29 2025

Light and variable winds will veer onshore over the next several
hours as SHRA/TSRA will develop and propagate across the region.
Sub-MVFR cigs/vis are possible at east coast terminals if shower
and storm activity directly impacts terminals. Light and variable
winds are expected overnight with another round of SHRA/TSRA
expected once again tomorrow.

&&

.MARINE...
Issued at 131 AM EDT Fri Aug 29 2025

A light to gentle southeasterly flow is expected across the local
waters to end the week and will shift westerly by the second half of
the weekend and into early next week. Scattered showers and storms
will continue to be possible each day. Showers and storms may result
in locally stronger winds and elevated seas.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  91  77  91 /  60  80  40  80
West Kendall     75  91  75  91 /  60  90  40  80
Opa-Locka        76  93  77  92 /  60  80  40  80
Homestead        76  91  76  91 /  60  80  40  80
Fort Lauderdale  77  91  76  91 /  70  80  40  80
N Ft Lauderdale  77  92  77  91 /  60  80  40  80
Pembroke Pines   77  94  76  93 /  60  80  40  80
West Palm Beach  76  92  76  91 /  60  80  40  80
Boca Raton       76  93  75  92 /  60  80  40  80
Naples           77  91  77  91 /  30  60  30  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...Redman
LONG TERM....Redman
AVIATION...Hadi

In the hours before

Special weather statement, Aug 29, 3:16 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Miami FL
416 PM EDT Fri Aug 29 2025

FLZ073-074-173-174-292045-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
416 PM EDT Fri Aug 29 2025

...A strong thunderstorm will impact portions of central Miami-Dade
County through 445 PM EDT...

At 416 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Intersection Krome And Kendall Drive, or 7 miles northwest of The
Redland, moving southeast at 10 mph.

HAZARD...Funnel clouds and wind gusts of 45 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Homestead, Homestead General Airport, The Redland, Kendall,
Pinecrest, Florida City, Naranja, Richmond West, Richmond Heights,
Country Walk, Palmetto Bay, Zoo Miami, Goulds, The Hammocks, West
Perrine, Princeton, Shark Valley Obs Tower, West Kendall,
Intersection Krome And Kendall Drive, and The Crossings.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2563 8030 2562 8030 2540 8054 2571 8083
      2585 8066 2564 8031 2563 8029
TIME...MOT...LOC 2016Z 309DEG 9KT 2563 8056

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CWC
Special weather statement, Aug 29, 3:24 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Miami FL
424 PM EDT Fri Aug 29 2025

FLZ071-072-074-172-292100-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-
424 PM EDT Fri Aug 29 2025

...A strong thunderstorm will impact portions of north central
Miami-Dade and southern Broward Counties through 500 PM EDT...

At 424 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Davie, moving southeast at 5 mph.

HAZARD...Wind gusts of 45 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie,
Plantation, Sunrise, Hallandale, Miami Gardens, Lauderhill, Weston,
Dania Beach, Miami Lakes, Cooper City, West Park, Royal Palm Ranches,
Ravenswood Estates, Palm Springs North, Sunshine Acres, and Estates
Of Fort Lauderdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2600 8012 2590 8039 2610 8046 2618 8026
      2603 8012 2602 8012 2602 8013 2601 8012
      2602 8011
TIME...MOT...LOC 2024Z 332DEG 5KT 2608 8032

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CWC
Special weather statement, Aug 29, 3:45 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Miami FL
445 PM EDT Fri Aug 29 2025

FLZ073-074-173-174-292130-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
445 PM EDT Fri Aug 29 2025

...A strong thunderstorm will impact portions of south central
Miami-Dade County through 530 PM EDT...

At 445 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Florida City, or over Homestead General
Airport, moving southeast at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Homestead, Homestead General Airport, Homestead Miami Speedway, The
Redland, Florida City, Naranja, Royal Palm Ranger, Leisure City,
Homestead Base, Princeton, and Inlikita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2554 8065 2561 8046 2535 8033 2524 8059
TIME...MOT...LOC 2045Z 335DEG 9KT 2547 8052

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

CWC
Special weather statement, Aug 29, 4:06 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Miami FL
506 PM EDT Fri Aug 29 2025

FLZ067-071-072-172-292130-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Inland Palm Beach County FL-
506 PM EDT Fri Aug 29 2025

...A strong thunderstorm will impact portions of northern Broward and
southeastern Palm Beach Counties through 530 PM EDT...

At 505 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Tamarac. This storm was nearly stationary.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fort Lauderdale, Coral Springs, Davie, Plantation, Sunrise, Tamarac,
Margate, Lauderhill, Weston, Oakland Park, North Lauderdale,
Lauderdale Lakes, Parkland, Wilton Manors, Broadview-Pompano Park,
Twin Lakes, Sawgrass Mills Mall, Palm Aire, Village Park, and Markham
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2624 8046 2634 8030 2616 8014 2608 8041
TIME...MOT...LOC 2105Z 322DEG 2KT 2623 8033

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

CWC
Special weather statement, Aug 29, 4:12 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Miami FL
512 PM EDT Fri Aug 29 2025

FLZ071>074-292145-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
512 PM EDT Fri Aug 29 2025

...A strong thunderstorm will impact portions of north central
Miami-Dade and south central Broward Counties through 545 PM EDT...

At 512 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Intersection Krome And U.S. 27, or near
Pembroke Pines, moving west at 10 mph.

HAZARD...Wind gusts of 45 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pembroke Pines, Miramar, Davie, Miami Gardens, Weston, Miami Lakes,
Hialeah Gardens, Intersection Krome And U.S. 27, Palm Springs North,
Intersection I-75 And Griffin Road, Country Club, and Pennsuco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2608 8034 2592 8028 2584 8052 2609 8055
TIME...MOT...LOC 2112Z 075DEG 9KT 2600 8041

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CWC
Special weather statement, Aug 29, 4:18 PM EST, 1 minute before
Special Weather Statement
National Weather Service Miami FL
518 PM EDT Fri Aug 29 2025

FLZ071-073-292145-
Inland Broward County FL-Inland Miami-Dade County FL-
518 PM EDT Fri Aug 29 2025

...A strong thunderstorm will impact portions of northern Miami-Dade
and southern Broward Counties through 545 PM EDT...

At 518 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Intersection Alligator Alley And Miami Canal, or 19 miles west of
Pembroke Pines, moving northwest at 10 mph.

HAZARD...Funnel clouds and wind gusts of 45 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Intersection Alligator Alley And Miami Canal and West Broward Rec.
Area On Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2616 8055 2597 8053 2596 8080 2620 8080
TIME...MOT...LOC 2118Z 118DEG 8KT 2609 8065

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CWC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Broward

When
August 29, 4:19 PM EST
Where
Broward County, 3.73 mi ENE of Miramar to 5.39 mi ENE of Miramar
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
26.030, -80.350

Broadcast Media relayed a report of minor street flooding in Davie, which occurred due to a heavy thunderstorm slowly moving southward over the area.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1290901.